Coming off pregabalin now.: Hi all... - Fibromyalgia Acti...

Fibromyalgia Action UK

56,616 members64,958 posts

Coming off pregabalin now.

Housespirte profile image
5 Replies

Hi all pretension takers,

I am being weaned off pregabilin as I type, I am now on my 4th week of gradual withdrawl. I started off on 300mg a day and I am now on 150mg. My doctor did earn me that addicts say that coming off pregabilin is worse than coming off methadone. I thought she was exaggerating, I now know better. I have had sweats, shakes, no appetite, poor or no sleep and most of what everyone has already mentioned. The thing I am finding worse is the sweating, I am sweating so much at night I have a towel on my pillow, a towel under my and I am using a towel as a blanket. If I have to go out I actually consider myself lucky that I have a powered wheelchair because there is no way I could walk the way I am feeling.

I wish that I had never been given this drug but when you have chronic pain you will try anything for it to stop. Once I am off the pregabilin I have to think about whether I can then come off my oxcodone. Has anybody tried coming off this? I am on a very high dose of this 260mg a day

5 Replies
Bananas5 profile image
Bananas5

It sounds like you are coming off too quickly. Both Pregabalin and its better known sisterGabapentin have to be stopped extremely slowly. Tell your GP and leave longer between dropping to a lower dose.

My husband is coming off Oxycontin ( known as legal heroine)..same as Oxydone. So far it has taken 2 years to drop from 190 mg to 30 mg.per day. His pain consultant has said to drop 10 mg per month. On a few occasions he has felt unwell so went back up to previous month's dose. His pain is no worse than when he was on much higher dose but he feels much clearer in his head.

So...answer is patience and never rush coming off these strong meds. You can do it.

x

Housespirte profile image
Housespirte in reply to Bananas5

Hi, I will be seeing the doctor this week and will see if I can drop down the last few mg more slowly. I am on the same meds. as your husband and they are my next challenge, when I have won the war with pregabilin that is. I am very scared to even the thought of coming off the oxy because I am on such a high dose and have been for so long. I want my life back though, even if I have the pain it has to be better than what I have now. Good luck to your husband

Tisme1 profile image
Tisme1

Currently trying to come off Zomorph, it's the restless legs that are causing trouble, I didn't have this before. Like you I'm on Pregabalin and down to 300mg , reducing because I'm fairly sure it's not doing anything. We can do this...

Housespirte profile image
Housespirte in reply to Tisme1

Hi, I hope you succeed in coming off the Zomorph ( had to look that up) . I was quite intelligent until I became a drug(prescribec) zombie. After I have won the battle with pregabilin I am starting the war against oxycodone. Really not looking forward to that but like you I am not sure if these tablets are actually working. I am still in a lot of pain so probably not. I have found that to get over the worse bits so far I either have to sleep(if possible) or find something very distracting, so far not found it. I am determined to win though it's just going to take time, and surprisingly courage. There are a lot of very brave people on here including yourself. Good luck with your battle

stollerydd profile image
stollerydd

Doctor began the OXY weaning process for me a week ago. OXY was the only thing that took enough of the edge off so I could get out of bed each morning. I hope the misery of being taken off OXY is worth being provided with nothing as a substitute. Sometimes I foolishly think doctors should be required to live our full blown Fibromyalgia lives before they say things like, these drugs are bad for you. And I respond with, um, I'm 71 years old and likely have but a few years left. So I'm supposed to think it's okie dokie to be removed from all pain meds so I can be "drug free". At what expense? Don't I have a right or say in how my remaining years are spent. Drug free and in miserable pain that I've been dealing with for over 30 years? About 20 years ago I had minor out patient surgery on my hand. As I slowly came out of whatever anesthetic they used I laid there thinking, what in God's name is wrong with? NO PAIN. NO PAIN ANYWHERE. So THIS is what normal people experience. 30 minutes later the "beast" has returned. Bottom line, if you're in your 20s, 30s, 40s, or maybe 50s (different) for everyone opioids can surely cause more problems than we'd like to admit. So other possible treatments should be considered, I guess. But is it so outside the bounds of logical thinking that our years on this planet shouldn't also be factored in? In a few months OXY will be a thing of the past. And likely a return to incredible pain, body tremors, no sleep, and on and on. Is that fair? Along with the misery of opioid withdrawal. Hopefully it'll be gentler for you. I pray this is so. I'm not so fortunate.

Sorry in advance for the rambling.

You may also like...